Hail, Uvalde
- When
- May 18, 3:21 PM CST
- Where
- Uvalde County, 1.93 mi WSW of Utopia
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.610, -99.560
A thunderstorm produced one inch hail in Utopia.
Thunderstorms developed along a dryline/cold front and moved through South Central Texas. Some of these storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Thunderstorms developed along a dryline/cold front and moved through South Central Texas. Some of these storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 18, 2:11 PM CST, 1 hour 10 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 311 PM CDT Sat May 18 2019 .SHORT TERM (Tonight through Sunday Night)... Thunderstorms have developed in the warm, moist flow ahead of a surface boundary. We have a Tornado Watch in effect until 8 PM with favorable conditions for a few tornadoes, hail up to two inches, straight line wind gusts up to 70 mph. The surface boundary is currently stretched from northern Burnet to southern Real and will be the back side of convection this evening. POPs will decrease through the evening from west to east. The upper pattern will become zonal Sunday and dry weather will move in. Temperatures will increase will highs in the 90s across the area and very warm lows Monday morning. && .LONG TERM (Monday through Saturday)... Monday night and Tuesday another deep upper level trough will move into West Texas bringing the next chance for convection. The strength of any storms is uncertain at this time, but it is that time of year. After this system passes, the upper flow will become southwesterly and remain that way through the end of the period. A shortwave trough will move through the pattern bringing a slight chance for convection Thursday night and Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 91 73 89 72 / 60 0 - - 30 Austin Bergstrom Intl Airport 70 91 72 89 71 / 60 0 - - 20 New Braunfels Muni Airport 70 91 72 89 71 / 40 0 - - 20 Burnet Muni Airport 66 90 70 87 69 / 60 0 10 - 40 Del Rio Intl Airport 68 96 75 96 72 / 10 0 - - 30 Georgetown Muni Airport 68 91 72 88 71 / 60 0 10 - 30 Hondo Muni Airport 69 94 75 94 72 / 40 0 - - 20 San Marcos Muni Airport 70 91 72 89 71 / 50 0 - 10 30 La Grange - Fayette Regional 73 91 75 90 74 / 60 - - - 10 San Antonio Intl Airport 71 92 74 91 73 / 40 - - - 20 Stinson Muni Airport 71 92 75 91 74 / 40 0 - - 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Zeitler Short-Term/Long-Term...05 Public Service/Data Collection...33
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 440 AM CDT Sat May 18 2019 TXZ171>173-183>194-202>209-217>225-228-190945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 440 AM CDT Sat May 18 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Thunderstorms may move into the Interstate 35 corridor from the west today with a few strong to severe thunderstorms possible across Central Texas and the eastern Hill Country. Damaging winds and hail would likely be the main threats with these storms. An isolated tornado and locally heavy rain threat will also exist. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed today for the eastern Hill Country and Central Texas.
Special Weather Statement
National Weather Service Austin/San Antonio TX
149 PM CDT Sat May 18 2019
TXZ173-181930-
Williamson TX-
149 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILLIAMSON COUNTY UNTIL
230 PM CDT...
At 148 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Morgan's Point Resort to Liberty Hill.
Movement was northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Georgetown, Granger, Serenada, Bartlett, Liberty Hill, Jarrell,
Florence, Weir, Georgetown Dam, Sun City, Andice, Granger Dam, Theon,
Walburg, Schwertner and Seward Junction.
A Tornado Watch remains in effect until 800 PM CDT for south central
Texas.
LAT...LON 3087 9762 3071 9726 3071 9730 3062 9795
3063 9796 3061 9800 3063 9801 3061 9804
3090 9779
TIME...MOT...LOC 1848Z 245DEG 40KT 3121 9749 3067 9791
ZEITLERSpecial Weather Statement National Weather Service Austin/San Antonio TX 237 PM CDT Sat May 18 2019 TXZ186-182030- Kerr TX- 237 PM CDT Sat May 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KERR COUNTY UNTIL 330 PM CDT... At 237 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Kerr Wildlife Management Area, or 20 miles south of Junction, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mountain Home and Kerr Wildlife Management Area. A Tornado Watch remains in effect until 800 PM CDT for south central Texas. LAT...LON 3028 9930 3011 9930 3011 9967 3029 9968 TIME...MOT...LOC 1937Z 253DEG 21KT 3021 9964 ZEITLER
Special Weather Statement
National Weather Service Austin/San Antonio TX
310 PM CDT Sat May 18 2019
TXZ185-187-182100-
Real TX-Bandera TX-
310 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA AND SOUTHERN
REAL COUNTIES UNTIL 400 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm near
Barksdale, or 10 miles west of Leakey, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Leakey, Vanderpool, Camp Wood, Tuff, Rio Frio, Lost Maples State
Natural Area and Vance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2988 9952 2963 9952 2962 9981 2964 10001
2965 10002 2979 10002 2980 10001 2982 10002
TIME...MOT...LOC 2010Z 268DEG 21KT 2974 9994
HAMPSHIRESpecial Weather Statement National Weather Service Austin/San Antonio TX 335 PM CDT Sat May 18 2019 TXZ188-182115- Gillespie TX- 335 PM CDT Sat May 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILLESPIE COUNTY UNTIL 415 PM CDT... At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near Tivydale, or 12 miles northwest of Fredericksburg, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fredericksburg, Stonewall, Eckert, Tivydale, Crabapple, Willow City, LBJ State Park and LBJ National Historical Park. A Tornado Watch remains in effect until 800 PM CDT for south central Texas. LAT...LON 3023 9859 3024 9913 3042 9915 3050 9859 TIME...MOT...LOC 2034Z 265DEG 25KT 3034 9906 RUNYEN
The Laughlin AFB radar (KDFX), 79 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
5 hail. Local standard time, as filed.
A thunderstorm produced one inch hail in Utopia.
A thunderstorm produced one inch hail south of Utopia.
A thunderstorm produced tennis ball size hail southwest of Utopia.
A thunderstorm produced golf ball size hail in Sabinal.
A thunderstorm produced two inch hail in Sabinal.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 824135, 824136, 824140, 824141, 824143.